Drought, Baker
- When
- October 1, 12:00 AM EST to October 31, 11:59 PM EST
- Where
- Baker forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.326, -84.445 (the zone’s center; the record gives no point)
D2-D3 drought conditions were present across the counties listed through October and into November.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
D2-D3 drought conditions were present across the counties listed through October and into November.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 30, 9:37 PM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 PM EDT Sun Sep 30 2012
...Slight Risk of severe storms late tonight through Monday...
.DISCUSSION...
The 02 UTC regional surface analysis showed a 1000 mb low over
southwest MS, with a trailing cold front through the central Gulf
of Mexico. The associated upper level low was centered near the
OK-AK border, with plenty of deep layer moisture streaming over
our region from the tropics ahead of the front. Rain is all but a
certainty over our western zones tonight, but most of the region
from Tallahassee and Albany eastward will be dry. It appears there
will be enough vertical wind shear, instability, and lift for at
least some threat of severe storms late tonight, though mid
tropospheric lapse rates will be unimpressive. The main threat
would be marginally damaging wind gusts from bowing segments, but
an isolated tornado is also possible. We already saw a few
shallow, "mini" supercells earlier this evening, and there were
actually reports of wind damage from possible tornadoes upstream
in Mobile's area. The most likely time frame for severe storms
will be from about dawn through early Monday afternoon. The threat
should lessen later in the afternoon as the strongest winds aloft
shift north of the area and the 500 mb height falls weaken.
&&
.AVIATION...
Showers and thunderstorms will spread from west to east beginning in
the early morning hours. Similarly, ceilings will fall to MVFR from
west to east ahead of the rain beginning late tonight. IFR ceilings
are possible in the heaviest storms, but will most likely occur
sometime tomorrow as the main line of storms passes across the area.
Patchy areas of fog will be possible near dawn at KVLD where winds
will remain rather calm overnight. Expect southerly winds to
increase significantly by tomorrow morning to around 20 knots, with
gusts as high as 30 knots (especially at KDHN and KECP). Winds will
begin to subside by the afternoon. It will most likely be sometime
tomorrow night before the rain clears east of KVLD.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory until 8 PM EDT Monday for Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
Aviation...Harrigan
REST OF DISCUSSION...FournierHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1041 PM EDT SUN SEP 30 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020245- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1041 PM EDT SUN SEP 30 2012 /941 PM CDT SUN SEP 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED SEVERE STORMS ARE POSSIBLE BEGINNING LATE TONIGHT...MAINLY ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. HIGH WINDS AND SEAS WILL BE HAZARDOUS FOR MARINERS AND SWIMMERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE REGION. SOME OF THESE STORMS COULD BE SEVERE. WHILE THERE IS A CHANCE FOR SEVERE THUNDERSTORMS...THE OVERALL THREAT IS EXPECTED TO BE SOMEWHAT ISOLATED. DAMAGING WIND GUSTS WOULD BE THE MAIN THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE. STRONG WINDS AND ROUGH SEAS WILL CONTINUE TO BE A MARINE HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, October 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411373, 411374, 411375, 411376, 411377, 411378, 411379, 411380, 411381, 411382.